ArticleBMC cancer2017
Photosensitive lichenoid skin reaction to capecitabine.
Article in BMC cancer, 2017. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 3 papers.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
3 citing papers in PubMed, 13 citations in OpenAlex.
- Drug-Induced Photosensitivity: Clinical Types of Phototoxicity and Photoallergy and Pathogenetic Mechanisms.Frontiers in allergy · 2022Review
- Drug-Induced Photosensitivity-An Update: Culprit Drugs, Prevention and Management.Drug safety · 2019Review
- Beware the Unexpected Infection: Disseminated Varicella Zoster Virus Mimicking A Drug Eruption.Journal of investigative medicine high impact case reportsArticle
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
3 authors at 1 institution in 1 country.
Funding
Abstract
backgroundCapecitabine is an oral prodrug of fluorouracil, which is a common agent used in the management of many solid tumor malignancies. Dermatologic reaction is common with various chemotherapy agents but is not commonly reported in the use of capecitabine. When adverse reactions of rashes occur, the offending agent is typically removed. We report here an unusual case of photosensitive lichenoid rash due to capecitabine which is managed conservatively without major alteration in treatment. CASE PRESENTATION: Seventy-three year old female with a diagnosis of stage IV breast cancer undergoing management with capecitabine presents with a rash during the summer months that is biopsy proven to be lichenoid photosensitive rash with likely offending agent being capecitabine. Her treatment was initially held despite having response to treatment, started on topical steroids after evaluation by dermatology. Given her response to treatment, drug was resumed with instructions to use sun precaution, sunscreen, and to complete course of topical steroids until rash resolution.
conclusionDrug-related rashes tend to lead to disruptions or alterations in treatments of malignancies, despite responses. Given the wide use of capecitabine in many different solid tumors, it is important to recognize this photosensitive related skin rash and to initiate appropriate precautions of sun safety and topical steroids to allow minimal disruptions in therapy and continue use of capecitabine.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.